Q. My uric acid levels and albumin levels are high. Are my kidneys damaged?

Answered by Dr. Shahil Khant and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Diabetic Nephropathy or Exercises? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I am a 44-year-old male with a BMI of 26. During a recent health checkup of blood and urine, the following readings were observed. I have mentioned only the ones who have the higher readings. Protein 1+ detected in dipstick, serum uric acid at 9.2 mg/dL, MPV at 12.5 fL, FBS at 112 mg/dL, HbA1c at 5.5, cholesterol at 227 mg/dL, triglycerides at 181 mg/dL, VLDL is at 36.2 mg/dL, ALT/SGPT at 48 U/L. Serum creatinine at 1.23, increased from 0.99 tested six months back. Other than this, all others were normal. I also have been infected with hepatitis B twice and vaccinated for hepatitis B. I have been a diabetic for more than two years. The HbA1c vary between 5.5 and 6.5. The first one was done two years ago. I also have hypertension for more than five years. It is not very much under control. It varies from 135/80 to 150/100 and now it has reduced a bit to 140/90. I met my general physician who advised me to check my albumin to creatinine ratio. I tested it four times. The results are as follows:  55 ug/mg, 150 mg/g, 11.4 ug/mg, 37.5 mg/g. My ultrasonogram revealed fatty liver and cystitis. All the rest is fine. My ECG was fine. I have been advised to have a urine culture. My current medications are Telma-AM 40, Dynaglipt, Ecosprin AV 75, Levofloxacin, and CTD 12.5 mg. I am not able to understand why my albumin levels are so high and I would like to know how and when can they be rectified. I have attached reports for your further reference.


Related Questions:
Which medicine is recommended for diabetes instead of Sitaglu Met?
How to lower blood pressure? I am a chronic high BP patient and taking Amlodipine and Atenolol
Please suggest diet to prevent dialysis and control creatinine level in a diabetic.
 

Dr. Shahil Khant
MBBS., M.S SURGERY., DNB UROLOGY
Andrology, General Surgery, Urology

Hello,

Welcome to icliniq.com.

I have seen all your reports (attachment removed to protect patient identity).

  • The main problem is with the serum lipid profile which is HDL (high-density lipoprotein), LDH (lactate dehydrogenase), cholesterol, serum uric acid, urine albumin-creatinine ratio which is 37.5. You are basically in the early stages of diabetic nephropathy. All patients with diabetes will suffer from this although your blood sugars and HbA1c is under control. Albumin-creatinine ratio at 37.5 is only a little bit high. I think there is nothing to worry.
  • I think you are on the right medications because Telma-AM (Telmisartan and Amlodipine) prevents progression of diabetic nephropathy. As your uric acid is high, it may also cause renal damage and proteinuria. You need to have less protein. Reduce the non-vegetarian diet.
  • I suggest you take tab Febutaz (Febuxostat) 40 mg once daily which reduces the uric acid levels. Take the antibiotic according to the urine culture report. As regards to the raised lipids, I suggest you add tablet Rosuvas (Rosuvastatin) 10 mg once daily. Consult your specialist doctor, discuss with him or her and take the above medicines with their consent.
  • Also, daily exercise is a must.

I hope I have cleared your doubts. Thanks.

For more information consult a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist

 

Thank you doctor,

I want to know the following: 1) Has the damage to the kidney started? 2) Can this condition be reversed? 3) Should I consult a dietitian to have low protein in my diet? 4) My general physician told me that my prostate is enlarged despite the USG report. Please check and confirm. I have attached the reports here. 5) Can I have non-vegetarian food once a week? 6) My reports say I have uric acid at 6.5 but I have no pain in my leg. Should I retest the same? I am on Alfusin one tablet and Livotone tablet. I have been told to continue the Levofloxacin and Ornidazole despite no growth in urine culture report. Kindly advise. I am awaiting your reply.

 

Dr. Shahil Khant
MBBS., M.S SURGERY., DNB UROLOGY
Andrology, General Surgery, Urology

Hello,

Welcome back to icliniq.com.

I have gone through your reports (attachment removed to protect patient identity). Following are the answers:

  1. Yes, the kidney damage has started but it is very very mild and it is inevitable.
  2. No, this condition is not reversible.
  3. Yes, definitely diabetic renal diet would be great.
  4. No, your prostate seems normal. But, the postvoid urine is a little bit raised that is variable and can be rechecked after four months. As you have started the antibiotics, I suggest you finish the course and there is no need to stop in between.
  5. Yes, you can have non-vegetarian food once a week and it should be fine.
  6. There is no relation of pain in legs with uric acid levels. You can recheck your uric acid level after two to three weeks.

Regards.

For more information consult a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Penis enlargement exercises led to swollen veins on my shaft. Please guide me.
Query: Hello doctor, I am a healthy 33 year old male. I have sex regularly and masturbate regularly. Over the years, I dabbled in penis enlargement exercises. I quit doing them a while back because I felt it was causing a damage to the penis. Recently, I used a cock ring, but for not more than ten minute...  Read Full »
Dr. Shahil Khant
Urologist

Answer: Hello, Welcome to icliniq.com. I have seen the images sent by you (attachment removed to protect patient identity). If there is a pain of veins, especially when you touch them, or any signs of inflammation, only then it is a thrombophlebitis of veins. In your case, it could be thrombophlebitis, but...  Read Full »
 
My cervix length is small. Can I do some exercise to get normal delivery?
Query: Hello doctor, I am 23-week pregnant with DCDA twin. My CL at week 19 was 28 mm and I was asked to take bed rest. Can I do any exercise because I prefer natural delivery? Currently, I am taking Progesterone tablets vaginally and also weekly Progesterone injection.  Read Full »
Dr. Dattaprasad Balasaheb Inamdar
Obstetrician And Gynaecologist

Answer: Hi, Welcome to iclinq.com. Cervical length needs to be checked again at 24 weeks for further advice. In general, twin pregnancy has a tendency for preterm labor. Your focus right now should be on preventing preterm labor rather than normal delivery. For normal delivery to happen, you do not need t...  Read Full »
 
Kindly review and explain my lipid profile and liver test.
Query: Hello doctor, I need you to please analyze my lipid profile and liver test where I can see that a few numbers are at a very high end. Currently, I am taking following medicines Rosuvastatin 10 mg one tablet daily, Amlodipine Besylate 5 mg one tablet daily. I am a chain smoker and smoke average 20 t...  Read Full »
Dr. Muhammad Zohaib Siddiq
Cardiologist

Answer: Hi, Welcome to icliniq.com. Your liver enzymes are raised a bit, and lipid profile is deranged a bit, for which you are taking Rosuvastatin. Rosuvastatin may cause the liver function to derange. Since how long are you taking Rosuvastatin or any other lipid-lowering medicine? If the liver function ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What is the best treatment for oily scalp and hair?
Hello doctor,I completed my acne treatment one year ago and my skin is clear after some period of time. My scalp and fac ...Read more »
How Is H.Pylori Infection Diagnosed and Treated?
Helicobacter pylori (H.pylori) is a bacteria that infects your stomach. Approximately 50% of the world's population has ...Read more »
Is it normal to have foamy urine?
Hello doctor, My urine is foamy. I am confused whether everyone will get bubble and foamy urine while urinating. Please ...Read more »